Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? See our Hepatitis Health Center to learn more about it.


Includes Expert Content
Hepatitis C and Incivek
avatar
learnitforcliff posted:
I have been on this site before but have a new question. My husband has been on Incivek along with the other 2 meds for 2 months. He has his good days and sometimes very bad days. He was at the dr. Friday & again was told he is extremely anemic because of the Incivek (he was anemic prior to starting this med). He always feels miserable on Saturdays because he administers his PegIntron shot on Friday nights. This time seems worse than others and he is very weak, can barely sit up and I am force feeding him his 20 grams of fat. Has anyone out there ever experienced this worsening of the condition while still on Incivek? (His viral load was over 200,000 but has stayed at 0 since he started this med). Any advice would be so very helpful. Thank you.
Reply
 
avatar
Melissa Palmer, MD responded:
Standard of care woulb be to dose reduce ribavirin to 600 mg/day. Incivek should not be dose reduced, but once he is done with month 3 of triple therapy, Incivek will be permanently discontinued, so his blood counts will go up. Procrit can also be used at the discretion of his physician. A small percentage of patients require a blood transfusion during therapy.


Helpful Tips

Sex and HCVExpert
Since this is understandably such a frequent question, I am leaving up this information. Sexual contact, whether it is genital, oral, or ... More
Was this Helpful?
53 of 61 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.